Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 15, NWS Pocatello, ID

May 20, 2008

NWS Pocatello, ID issued this wind advisory at May 20, 2008, 12:42 PM MDT. It took effect at May 22, 2008, 3:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 20, 2008, 12:42 PM MDT (18:42 UTC)
In effect from
May 22, 2008, 3:00 PM MDT
Expired
May 20, 2008, 1:01 PM MDT
In force
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 201842
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1242 PM MDT TUE MAY 20 2008

IDZ021-210900-
/O.NEW.KPIH.WI.Y.0015.080522T2100Z-080523T0900Z/
/O.CON.KPIH.LW.Y.0018.080520T1900Z-080521T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
1242 PM MDT TUE MAY 20 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 3 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 3 AM MDT
FRIDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT
THIS EVENING. 

EXPECT SOUTHERLY WINDS TO INCREASE THIS AFTERNOON TO 15 TO 20 MPH
AND INCREASE AND SHIFT TO THE SOUTHWEST THIS EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IDZ017-020-210900-
/O.NEW.KPIH.WI.Y.0015.080522T2100Z-080523T0900Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY
1242 PM MDT TUE MAY 20 2008

...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 3 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 3 AM MDT
FRIDAY. 

WINDS IN THE SNAKE RIVER PLAIN WILL SHIFT TO THE SOUTHWEST THIS
AFTERNOON AND INCREASE TO NEAR 25 MPH. A COLD FRONT WILL SWEEP ACROSS
THE AREA THIS EVENING...INCREASING THE WINDS TO 30 TO 35 MPH
TONIGHT BEFORE TAPERING OFF WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KPIH 201901
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
101 PM MDT TUE MAY 20 2008

THIS IS A CORRECTION TO THE LAKE WIND ADVSIORY AND WIND ADVISORY
BULLETIN SENT AT TODAY AT 1242 PM.


IDZ021-210900-
/O.CAN.KPIH.LW.Y.0018.000000T0000Z-080521T0300Z/
/O.CAN.KPIH.WI.Y.0015.080522T2100Z-080523T0900Z/
/O.NEW.KPIH.WI.Y.0016.080520T2100Z-080521T0900Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL...
AMERICAN FALLS
101 PM MDT TUE MAY 20 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT WEDNESDAY...
...LAKE WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. THE LAKE
WIND ADVISORY HAS BEEN CANCELLED AS IT IS SUPERCEDED BY THIS WIND
ADVISORY. 

BOATERS ON THE AREA LAKES SHOULD STILL BE PREPARED TO ENCOUNTER
GUSTY WINDS AND ROUGH CHOP THIS AFTERNOON AND EVENING. SMALL BOATS
WILL BE ESPECIALLY PRONE TO CAPSIZING.


$$

IDZ017-020-210900-
/O.CAN.KPIH.WI.Y.0015.080522T2100Z-080523T0900Z/
/O.NEW.KPIH.WI.Y.0016.080520T2100Z-080521T0900Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY
101 PM MDT TUE MAY 20 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. THE WIND
ADVISORY THAT WAS ISSUED AT 1242 PM TODAY FOR THURSDAY WAS AN
ERROR AND HAS BEEN CANCELLED.

WINDS IN THE SNAKE RIVER PLAIN WILL SHIFT TO THE SOUTHWEST THIS
AFTERNOON AND INCREASE TO NEAR 25 MPH. A COLD FRONT WILL SWEEP
ACROSS THE AREA THIS EVENING...INCREASING THE WINDS TO 30 TO 35
MPH TONIGHT BEFORE TAPERING OFF WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 20, 10:00 AM MDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 20, 10:00 AM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1000 AM MDT TUE MAY 20 2008

.DISCUSSION...TODAY THROUGH NEXT TUESDAY. LATEST OBSERVATIONS
SHOWING ONGOING THUNDERSTORM ACTIVITY OVER NE OREGON THIS MORNING.
12Z NAM REMAINS AT ODDS WITH 00/06Z GFS TODAY ADVERTISING A STRONG
SURFACE COLD SWEEPING INTO THE REGION AROUND 3PM THIS AFTERNOON AND
TRIGGERING SCATTERED CONVECTION OVER THE CNTRL MOUNTAINS AND SNAKE
PLAINS FROM NEAR MUD LAKE SW THROUGH BURLEY. THE GFS ON THE OTHER
HAND CONFINES MOST OF THE CONVECTION/PRECIPITATION TO THE CNTRL
MOUNTAINS WITH VERY LITTLE WORKING INTO THE SNAKE PLAIN OR SE
HIGHLANDS. SE IDAHO IN A SEE TEXT GENERAL CONVECTIVE OUTLOOK AREA
THUS HAVE UPDATED FORECAST TO BUMP PROBABILITY UPWARDS AND ADDED
GUSTY WIND WORDING. MAY ALSO SEE SOME HAIL WITH THUNDERSTORMS AS
WELL. WILL CONTINUE MONITORING SYSTEM AS IT EVOLVES LOOKING TOWARD
NRN NEVADA AND SW IDAHO TO SEE IF CONVECTION INITIATES THIS
AFTERNOON...IF NOT...THE NAM WILL LIKELY HAVE OVERPLAYED THE
POTENTIAL. SEE PREVIOUS DISCUSSION BELOW. HUSTON

UPPER RIDGE SHIFTS EAST TODAY INDICATING BEGINNING OF PATTERN CHANGE
THE REST OF THE WEEK. POWERFUL COLD FRONT SLIDES INTO FORECAST AREA
EARLY THIS AFTERNOON AND EXPECT ISOLATED TO SCATTERED THUNDERSTORMS
TO DEVELOP MAINLY IN CENTRAL MOUNTAINS THIS AFTERNOON AND SPREAD
EAST LATE THIS AFTERNOON AND EARLY EVENING ALONG AND JUST BEHIND
COLD FRONT. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE FRONT IN THE
SNAKE PLAIN TODAY AND ISSUED ANOTHER LAKE WIND ADVISORY AFTER 1 PM
FOR THE AMERICAN FALLS RESERVOIR. WINDS WILL STAY STRONG THROUGH
WEDNESDAY. BOTH NAM AND GFS INDICATE UPPER TROF SLOWING MOVEMENT AND
GOING STATIONARY OVER IDAHO AND CLOSING OFF UPPER LOW BY WEDNESDAY
NIGHT. EXPECT HEAVIEST PRECIPITATION TONIGHT AND WEDNESDAY TO BE IN
UPPER SNAKE AND CARIBOU HIGHLANDS AS START TO GET WRAP AROUND
MOISTURE AS UPPER LOW MOVES TO SOUTHWEST. EXPECT VERY WARM
CONDITIONS TODAY WITH SNAKE PLAIN HIGH TEMPERATURES IN THE 80S TO
NEAR 90. AFTER THE COLD FRONT MOVES THROUGH THIS AFTERNOON EXPECT
ABOUT A 30 DEGREE DROP IN HIGH TEMPERATURES WEDNESDAY WITH MAINLY
40S IN THE MOUNTAINS AND 50S IN THE VALLEYS.

GFS KEEPS LARGE UPPER TROF OVER REGION THURSDAY THROUGH MONDAY WITH
UPPER LOW FINALLY OPENING BY TUESDAY. EC IS NOT TOO MUCH
DIFFERENT. IT ALL ADDS UP TO A PERIOD OF WET AND COLD CONDITIONS
FOR MID TO LATE MAY. KEEP TEMPERATURES WILL BELOW NORMAL THROUGH
SATURDAY WITH SOME WARMING TO NEAR SEASONAL NORMALS BY SUNDAY. KEEP
PRECIPITATION WIDESPREAD THROUGH SUNDAY. GK

&&

.AVIATION...PACIFIC COLD FRONT WILL MAKE KSUN NEAR 20Z AND KPIH BY
01Z. SCATTERED RAIN SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE
CENTRAL MOUNTAINS THROUGH 06Z WITH ISOLATED THUNDERSTORMS
ELSEWHERE...THEN SCATTERED SHOWERS. SNOW LEVELS FALL TO NEAR 7000 FT
MSL BY WEDNESDAY MORNING AND NEAR 6500 FT WEDNESDAY EVENING. MVFR
CEILINGS POSSIBLE NEAR SHOWERS THIS AFTERNOON AND EVENING. HIGHER
ELEVATIONS OF THE EASTERN HIGHLANDS MAY BE IFR/MVFR WEDNESDAY WITH
FALLING SNOW LEVELS. RS

&&

.FIRE WEATHER...UPPER RIDGE WILL GIVE WAY THIS AFTERNOON AS A
PACIFIC COLD FRONT PASSES SUN VALLEY NEAR 400 PM AND IDAHO FALLS BY
700 PM. WINDS WILL BE BREEZY MOST AREAS WITH STRONGER WEST WINDS OF
25 TO 30 MPH WITH GUSTS TO 45 MPH POSSIBLE IN THE AREA OF
BURLEY...MALAD AND POCATELLO FROM 4-10 PM. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED IN THE CENTRAL MOUNTAINS THIS AFTERNOON
AND EVENING WITH ISOLATED THUNDERSTORMS ELSEWHERE. THUNDERSTORMS END
BY MIDNIGHT. SCATTERED TO NUMEROUS SHOWERS CONTINUE WEDNESDAY WHILE
TEMPERATURES LOWER ABOUT 30 DEGREES AND SNOW LEVELS DROP TO NEAR
6500 FEET BY WEDNESDAY EVENING. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR IDZ021.

FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG THROUGH EARLY
SUNDAY MORNING.

FLOOD WARNING FOR THE HENRYS FORK AT ST. ANTHONY FROM WEDNESDAY
AFTERNOON TO THURSDAY MORNING.

&&
Hazardous weather outlook, May 20, 6:15 AM MDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
615 AM MDT TUE MAY 20 2008

IDZ017>025-031-032-211215-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
615 PM MDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT.  TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR THE HENRYS FORM NEAR REXBURG THROUGH
SUNDAY AND AT ST ANTHONY WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING.  A LAKE WIND ADVISORY IN IN EFFECT FOR THE AMERICAN FALLS
RESERVOIR FROM 1 PM THROUGH 9 PM FOR 15 TO 20 MPH WINDS.  A STRONG
COLD FRONT WILL APPROACH SOUTHEAST IDAHO TODAY AND MOVE THROUGH
TONIGHT.  ISOLATED TO SCATTERED THUNDERSTORMS WITH STRONG WIND GUSTS
WILL BE POSSIBLY THIS AFTERNOON THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COLDER WEATHER WILL MOVE IN BEHIND A COLD FRONTAL PASSAGE TODAY
WITH TEMPERATURES 30 DEGREES COLDER THAN TODAY ON WEDNESDAY.  EXPECT
COOL AND SHOWERY WEATHER WEDNESDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 4:04 AM MDTLake Wind AdvisoryPIH9 hr
May 20, 11:11 AM MDTRiver Flood WarningPIHFremont, Madison24 hr
May 20, 1:01 PM MDTWind AdvisoryPIH17 hr

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.